Post-Vaping Seizures Probed

The U.S. Food and Drug Administration has announced it's investigating 127 cases of people suffering from seizures after vaping.

The F.D.A. received about 92 new reports of people, especially children and young adults, experiencing seizures after using e-cigarettes since it first announced its probe into the issue in April. The FDA said it’s unclear whether e-cigarettes caused the seizures and cautioned these cases occurred over a 10-year period.

The FDA on Wednesday again encouraged people to report if they had seizures after vaping, after initially querying Americans about such experiences.

The National Poison Control Center points to E-cigarette liquids containing high concentrations of the nicotine. If swallowed, the center adds, they can be poisonous, often causing nausea, sweating, dizziness and tremors. In severe cases, nicotine poisoning can cause seizures or even death.

The FDA said the evidence it has analyzed so far doesn’t establish a clear pattern or cause for the cases. It also said the additional reports "do not necessarily indicate an increase in frequency or prevalence" of seizures among people who vape.